Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 71, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 6, 2014, 3:50 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2014, 3:50 PM CST (21:50 UTC)
- Expired
- Nov 7, 2014, 4:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
858 WHUS73 KGRB 062150 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 350 PM CST THU NOV 6 2014 ...GALE CONDITIONS ENDING BUT HAZARDOUS CONDITIONS FOR SMALL CRAFT REMAIN... .THE GUSTY WINDS THAT PROMPTED THE GALE WARNING HAVE DIMINISHED AS LOW PRESSURE EXITS THE REGION AND GIVES WAY TO HIGH PRESSURE TO THE WEST. HOWEVER...WINDS AND WAVES ARE STILL ELEVATED...AND A SMALL CRAFT ADVISORY TAKES THE PLACE OF THE GALE WARNING. WINDS AND WAVES WILL CONTINUE TO SLOWLY DIMINISH...BUT WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH LATE TONIGHT. LMZ521-522-541>543-070600- /O.CAN.KGRB.GL.W.0012.000000T0000Z-141107T0300Z/ /O.NEW.KGRB.SC.Y.0071.141106T2150Z-141107T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 350 PM CST THU NOV 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KTS. WINDS WILL BACK TO NORTHWEST AND EASE TO 10 TO 15 KTS AFTER MIDNIGHT. * WAVES...3 TO 5 FT. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
952 WHUS73 KGRB 070310 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 910 PM CST THU NOV 6 2014 ...GUSTY WINDS AND HIGH WAVES PERSIST TONIGHT... .WINDS AND WAVES CONTINUE TO DIMINISH AS HIGH PRESSURE BUILDS IN FROM THE WEST FOLLOWING A LOW PRESSURE CENTER THAT CROSSED THE REGION. WAVES...PARTICULARLY TOWARDS THE OPEN WATERS...WILL CONTINUE TO POSE A HAZARD TO SMALL CRAFT UNTIL LATER TONIGHT. LMZ521-522-541>543-071000- /O.CON.KGRB.SC.Y.0071.000000T0000Z-141107T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 910 PM CST THU NOV 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY... * WINDS...NORTHWEST WINDS 10 TO 15 KTS. SOME GUSTS UP TO 20 KTS ARE POSSIBLE. * WAVES...3 TO 5 FT...SLOWLY SUBSIDING THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
748 WHUS73 KGRB 071008 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CST FRI NOV 7 2014 ...WINDS AND WAVES DIMINISHED OVERNIGHT... .WINDS AND WAVES HAVE DIMINISHED OVERNIGHT AS A RIDGE OF HIGH PRESSURE DRIFTS OVER THE AREA. LMZ521-522-541>543-071115- /O.EXP.KGRB.SC.Y.0071.000000T0000Z-141107T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 408 AM CST FRI NOV 7 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 2:53 PM CST, 57 minutes earlier.
Area forecast discussion, Nov 6, 2:53 PM CST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CST THU NOV 6 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 252 PM CST THU NOV 6 2014 A CLIPPER LOW PRESSURE SYSTEM CONTINUED TO SHIFT EAST OF THE REGION THIS AFTERNOON...ALLOWING FOR A SLOW BUT STEADY DECREASE IN WINDS ALONG THE LAKESHORE. OUR GALE WARNING WILL BE CONVERTED TO A SMALL CRAFT ADVISORY WITH THE AFTERNOON MARINE FCST ISSUANCE. STEADY PCPN ENDED A FEW HOURS AGO...BUT SOME PATCHY LIGHT SPRINKLES OR FLURRIES STILL LINGERED OVER EASTERN WI. EXPECT THIS PCPN TO BE GONE BY AROUND SUNSET. MAIN FCST CONCERNS FOR TONIGHT INCLUDE CLOUD TRENDS AND MIN TEMPS. PARTIAL CLEARING WAS ADVANCING ACROSS NW WI AND EASTERN MN THIS AFTERNOON...BUT ADDITIONAL BKN-OVC CONDITIONS WERE NOTED OVER MUCH OF MN. EXPECT PARTIAL CLEARING TO CONTINUE INTO GRB CWA THROUGH SUNSET...BUT ABUNDANT LOW LEVEL MOISTURE AND A PRONOUNCED THERMAL TROF WILL LIKELY COUNTERACT THIS TREND DURING THE EVENING. WILL HAVE SKIES BECOMING PARTLY CLOUDY FROM WEST TO EAST AS THE SFC/925 MB RIDGES ARRIVE OVERNIGHT INTO EARLY FRIDAY. HAVE STAYED FAIRLY CLOSE TO THE MIN TEMPS FROM THE PREVIOUS SHIFT...WITH MOST PLACES DROPPING INTO THE 20 TO 25 RANGE. WOULD GO A LITTLE COLDER IN THE SNOW COVERED AREAS...BUT SUSPECT THAT MUCH OF THE SNOWFALL FROM LAST NIGHT'S SYSTEM MELTED DURING THE DAY. CLOUDS WILL INCREASE AGAIN ON FRIDAY...AS WAA DEVELOPS IN ADVANCE OF THE NEXT FRONTAL SYSTEM. MODELS AGREE THAT FRIDAY MORNING SHOULD REMAIN DRY...BUT ARE ALL OVER THE BOARD WITH REGARD TO PCPN COVERAGE IN THE AFTERNOON. BEST SATURATION SHOULD OCCUR OVER THE NW PART OF THE CWA...WHERE A 40 KT LLJ WILL BE FOCUSED...SO KEPT THE HIGHEST POPS (40-50 PERCENT) THERE. PCPN TYPE WILL BE A MIX OF RAIN/SNOW... WITH MAINLY SNOW IN NC WI. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 252 PM CST THU NOV 6 2014 LITTLE CHANGE IN THE OVERALL MEAN FLOW FOR NEXT WEEK WITH A WRN NOAM UPR RDG/ERN NOAM UPR TROF TO DOMINATE. FIRST SHOT OF COLDER AIR TO ARRIVE ON SAT BEHIND A CDFNT. THE SECOND SHOT OF EVEN COLDER AIR TO ARRIVE EARLY NEXT WEEK BEHIND A STRONGER CDFNT WITH THE HELP OF A STRONG CLOSED UPR LOW LOCATED OVER N-CNTRL ONTARIO. EXACTLY HOW COLD WE GET WL DEPEND ON HOW FAR SOUTH THIS UPR LOW CAN GET BEFORE TRYING TO SHIFT EAST. THE OTHER CONCERN FOR EARLY NEXT WEEK WL BE WHERE THIS SECOND CDFNT RESIDES WHEN A SFC WAVE DEVELOPS ALONG THE FNT. MDLS CONT TO FLIP-FLOP BETWEEN BRINGING THIS SFC LOW INTO THE GREAT LAKES VERSUS TAKING THE SFC LOW UP THE OHIO RIVER VALLEY. IF THE FORMER SOLUTION IS CORRECT...NE WI WOULD SEE THE FIRST WIDESPREAD SNOW OF THE YOUNG WINTER SEASON. IF THE LATTER SOLUTION IS CORRECT...HARDLY ANY SNOW WOULD FALL AT ALL. SHORTWAVE TROF/CDFNT COMBINATION SWEEP ACROSS NE WI FRI NGT... BRINGING THE NEXT ROUND OF PCPN TO THE REGION. STRONGEST FORCING/ LIFT IS STILL EXPECTED TO BE FROM NRN WI NWD...THUS HIGHEST POPS (CATEGORICAL) ACROSS THE NORTH WERE KEPT IN THE FCST. PCPN TYPE APPEARS TO BE THE BIGGEST FCST HEADACHE AS THE INITIAL SURGE OF WAA AHEAD OF THE CDFNT (8H TEMPS > 0C) WL HAVE PCPN FALLING AS ALL SNOW NORTH/ALL RAIN SOUTH WITH A MIX IN-BETWEEN DURING THE EVENING HOURS. ONCE THE CDFNT MOVES THRU LATE FRI NGT...AREAS THAT SAW RAIN WL BEGIN TO SEE A MIX BY DAYBREAK. ACROSS THE NORTH WHERE SNOW WL FALL THRU THE NIGHT...AN INCH OR TWO OF ACCUMULATION IS POSSIBLE. STRONG CAA WL OVERSPREAD WI BEHIND THE CDFNT ON SAT ON GUSTY NW WINDS AS 8H TEMPS DROP TO AROUND -10C. THERE MAY BE A LINGERING CHC OF RAIN/SNOW MIX OVER ERN WI SAT MORNING...OTHERWISE MAINLY DRY CONDITIONS ARE EXPECTED ON SAT AS A WEAK SFC RDG APPROACHES THE AREA. THERE MAY BE A FEW PEEKS OF SUNSHINE...HOWEVER THE ONSET OF WAA ACROSS THE UPR MS VALLEY MAY ALREADY BRING ADDITIONAL CLOUDS TO NE WI. MAX TEMPS WL BE LIMITED BY THE STRONG CAA/CLOUDS... THUS READINGS WL ONLY REACH THE LWR TO MID 30S NORTH...MID TO UPR 30S CNTRL/FAR NE WI AND AROUND 40 DEGS E-CNTRL WI. THE PROGRESSIVE NATURE OF THE MEAN FLOW WL TAKE THE SFC RDG QUICKLY TO OUR EAST SAT EVENING...ALLOWING THE WAA TO OVERSPREAD WI. ON THE HEELS OF THIS WAA...MDLS BRING THE NEXT CDFNT TOWARD THE WRN GREAT LAKES BY 12Z SUNDAY. EVEN THO MID-LEVEL FORCING IS SOMEWHAT WEAK... THERE IS ENUF LIFT FROM THE WAA...CDFNT AND NOSE OF A 150 KT UPR JET TO GENERATE A CHC OF PCPN ACROSS NE WI...MAINLY AFTER MIDNGT. TEMPS WL BE COLD ENUF FOR LIGHT SNOW ACROSS ALL OF NE WI...BUT ANY ACCUMULATIONS APPEAR TO BE MINOR WITH THE HIGHEST AMOUNTS OVER N-CNTRL WI (PERHAPS ONE-HALF TO ONE INCH). THE CDFNT WASTES LITTLE TIME PUSHING THRU NE WI SUNDAY MORNING...LEAVING A COLD/CYCLONIC FLOW OVER THE STATE FOR SUNDAY AFTERNOON. SNOW CHCS TO CONT THRU THE MORNING HOURS (UNTIL FROPA OCCURS)...BEFORE TAPERING DOWN MAINLY TO SPRINKLES OR FLURRIES IN THE AFTERNOON. WL HAVE TO MONITOR N-CNTRL WI LATER IN THE DAY AS WINDS SLOWLY VEER MORE NW WITH TIME AND THE POTENTIAL FOR LAKE EFFECT GRADUALLY INCREASES. MAX TEMPS WL CONT TO BE BELOW NORMAL WITH READINGS RANGING FROM THE LWR 30S N-CNTRL WI...TO AROUND 40 DEGS E-CNTRL WI. THE BIG KEY TO THE SUNDAY NGT/MON FCST WL BE HOW FAR SOUTH THIS CDFNT CAN GET BEFORE PULLING UP STNRY AS A SFC WAVE DEVELOPS OVER THE CNTRL/SRN PLAINS. THE GFS CONTS TO INDICATE THAT THE FNT WL SINK FAR ENUF SOUTH (CNTRL IL) TO KEEP THE BULK OF ANY PCPN JUST TO OUR SOUTH. HOWEVER...THE ECMWF/UKMET HAVE CHANGED THEIR TUNE AND AGREE WITH THE GEM IN STALLING THE BOUNDARY EARLIER (NEAR THE WI/IL BORDER). THE REASON THIS IS SO IMPORTANT IS THAT A FRONTOGENETICAL BAND OF PCPN WL DEVELOP ALONG AND NORTH OF THIS QUASI-STNRY FNT ACROSS THE PLAINS/MIDWEST SUNDAY NIGHT AND THEN EITHER STAY TO OUR SOUTH (GFS) OR OVERSPREAD ALL OF WI (OTHER MDLS) ON MON. DUE TO ALL THE MDL UNCERTAINTY HERE...PREFER TO KEEP RELATIVELY HI CHC POPS IN THE FCST ON MON WITH A HOPE THAT THE MDLS CAN COME INTO SOME SORT OF CONSISTENTCY HERE. NEEDLESS TO SAY...THIS SYSTEM BEARS WATCHING IN THE COMING DAYS. GOING UNDER THE ASSUMPTION THAT THE MAJORITY SOLUTION ENDS UP BEING CORRECT...WL NEED TO CARRY SNOW CHCS THRU MON NGT AND TUE AS THE SFC LOW RIDES NE INTO THE GREAT LAKES. ADDITIONAL ACCUMULATIONS CAN BE EXPECTED...BUT TOO FAR OUT YET TO DETERMINE NUMBERS AT THIS TIME. POTENTIAL EXISTS FOR WRAP-AROUND SNOW SHWRS TO EXIST TUE NGT INTO WED AS A COLD CYCLONIC FLOW LINGERS OVER THE REGION. MOST LIKELY LOCATION TO SEE THE SNOW SHWRS WOULD BE N-CNTRL WI WHERE LAKE ENHANCEMENT IS LIKELY WITH 8H TEMPS DOWN TO AROUND -14C OVER WRN LAKE SUPERIOR. THIS SYSTEM TO FINALLY RELEASE ITS GRIP ON WI BY NEXT THU AS A LARGE CANADIAN HI PRES TO EXTEND FROM THE NRN PLAINS SEWD TO THE OHIO RIVER VALLEY. TEMPS TO BE A BIG STORY AS WELL DURING THE MIDDLE PART OF NEXT WEEK WITH READINGS AVERAGING 10 DEGS BELOW NORMAL. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1137 AM CST THU NOV 6 2014 RAIN OR MIXED RAIN/SNOW WILL CONTINUE TO EDGE OUT OF FAR EASTERN WI EARLY THIS AFTERNOON...BUT WIDESPREAD MVFR/LOW VFR CIGS WILL CONTINUE THROUGH THE DAY. SATELLITE SHOWED PARTIAL CLEARING OVER NW WI AND EASTERN MN...BUT SOME RECENT CLOUD REDEVELOPMENT WAS NOTED THERE. CLOUD COVER SHOULD PERSIST AT THE TAF SITES FOR THE REST OF THE DAYTIME PERIOD...BUT CLOUD TRENDS FOR THE OVERNIGHT PERIOD ARE UNCERTAIN. A SFC RIDGE AXIS IS EXPECTED TO REACH CENTRAL WI AROUND 06Z...AND EASTERN WI BETWEEN 12Z-15Z...AND COULD BRING PARTIAL CLEARING. HOWEVER...LINGERING COLD AIR (THERMAL TROUGH) AND MOISTURE IN THE LOW LEVELS MIGHT COUNTERACT ANY CLEARING. HAVE BANKED ON PARTIAL CLEARING REACHING THE WESTERN TAF SITES BY EVG...BUT KEPT TEMPO GROUPS FOR A PERIOD OF MVFR CIGS LATER IN THE EVENING INTO THE EARLY OVERNIGHT HOURS. WILL HAVE PARTIAL CLEARING REACHING THE EASTERN TAF SITES DURING THE OVERNIGHT PERIOD. SUSPECT THAT THESE TRENDS MAY NEED TO BE ADJUSTED SEVERAL TIMES...SO CONFIDENCE IN THE DETAILS IS LOW. SHOULD SEE AN INCREASE IN MID-LEVEL CLOUDS DURING THE MID TO LATE MORNING ON FRIDAY...WITH ANY PCPN HOLDING OFF UNTIL AFTERNOON. GUSTY N-NW WINDS WILL SUBSIDE QUICKLY BY SUNSET...EXCEPT RIGHT NEAR THE LAKESHORE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......KALLAS AVIATION.......KIECKBUSCH
Hazardous weather outlook, Nov 6, 2:40 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 240 PM CST THU NOV 6 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 240 PM CST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY HAZARDOUS TRAVEL IS POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING... AS A COLD FRONT BRINGS THE POTENTIAL MINOR SNOW ACCUMULATIONS TO NORTHERN WISCONSIN AND MIXED PRECIPITATION TO CENTRAL AND EAST CENTRAL WISCONSIN. THERE ARE SOME INDICATIONS THAT A SYSTEM WOULD BRING ACCUMULATING SNOW TO ALL OF NORTHEAST WISCONSIN MONDAY AND TUESDAY. THERE CONTINUES TO BE CONSIDERABLE UNCERTAINTY ON THE EVENTUAL TRACK OF THE SURFACE LOW...THUS IT IS TOO EARLY TO DETERMINE POTENTIAL SNOW ACCUMULATIONS. PEOPLE WITH TRAVEL PLANS EARLY NEXT WEEK ARE URGED TO KEEP ABREAST TO THE LATEST FORECASTS ON THIS POTENTIAL EARLY WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-072045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 240 PM CST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NORTHWEST GALE FORCE GUSTS ARE POSSIBLE ON SATURDAY BEHIND A STRONG COLD FRONT. TSK/AK
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.